Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 38, NWS Nashville, TN

April 19, 20154 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 2015, 4:26 PM CDT for 4 counties in Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 4:26 PM CDT (21:26 UTC)
Expired
Apr 19, 2015, 5:15 PM CDT
In force
49 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, TN, Jackson County, TN, Macon County, TN, Smith County, TN

The radar

The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WUUS54 KOHX 192126
SVROHX
TNC027-087-111-159-192215-
/O.NEW.KOHX.SV.W.0038.150419T2126Z-150419T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN JACKSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN MACON COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN SMITH COUNTY IN MIDDLE TENNESSEE...

* UNTIL 515 PM CDT

* AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  RED BOILING SPRINGS...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CELINA AROUND 455 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WHITLEYVILLE...BOLES AND MOSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3630 8582 3643 8598 3663 8574 3663 8535
TIME...MOT...LOC 2126Z 227DEG 33KT 3643 8582

HAIL...0.75IN
WIND...60MPH

$$

13
1 follow-up statement
260 
WWUS54 KOHX 192143
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT SUN APR 19 2015

TNC111-159-192153-
/O.CAN.KOHX.SV.W.0038.000000T0000Z-150419T2215Z/
SMITH TN-MACON TN-
443 PM CDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON AND
NORTHEASTERN SMITH COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3641 8569 3655 8576 3662 8569 3663 8535
TIME...MOT...LOC 2143Z 227DEG 33KT 3654 8568

$$

TNC027-087-192215-
/O.CON.KOHX.SV.W.0038.000000T0000Z-150419T2215Z/
CLAY TN-JACKSON TN-
443 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
JACKSON AND CENTRAL CLAY COUNTIES UNTIL 515 PM CDT...

AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF RED
BOILING SPRINGS...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CELINA AROUND 455 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MOSS AND BOLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3641 8569 3655 8576 3662 8569 3663 8535
TIME...MOT...LOC 2143Z 227DEG 33KT 3654 8568

HAIL...<.75IN
WIND...60MPH

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:00 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 19, 2:00 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT SUN APR 19 2015

.DISCUSSION...SURFACE MAP AT 18Z SHOWS A 1000 MB LOW CENTERED OVER
SOUTHERN ILLINOIS, WITH A WARM FROM SITUATED TO OUR NORTH, A
COLD FRONT STILL WEST OF THE MISSISSIPPI RIVER, AND A PRE-FRONTAL
TROUGH JUST NOW CROSSING THE TENNESSEE RIVER THAT IS PROVIDING THE
FOCUS FOR A DEVELOPING LINE OF CONVECTION. SATELLITE IMAGERY IS
STARTING TO SHOW SOME BREAKS IN THE CLOUDS, ESPECIALLY WEST OF
NASHVILLE. LAPS SOUNDING FOR BNA AT 18Z SHOWS WEAK INSTABILITY,
WITH A LIFTED INDEX OF -3.3 AND A CAPE OF 962 J/KG. ATMOSPHERE
REMAINS SUFFICIENTLY MOIST, WITH PRECIPITABLE WATER OF 1.44 INCHES
AND A K-INDEX OF 34. LATEST HRRR SHOWS SCATTERED CELLS ACROSS
MIDDLE TENNESSEE UNTIL A MORE ORGANIZED LINE OF CONVECTION COMES
THROUGH WITH THE COLD FRONT BETWEEN 04Z AND 09Z. GIVEN THE TIMING
OF THE FRONT, THE POTENTIAL FOR WIDESPREAD SEVERE STORMS APPEARS
LOW, ALTHOUGH MIDDLE TENNESSEE DOES REMAIN UNDER A SLIGHT RISK OF
SEVERE WEATHER TODAY AND TONIGHT, SO ISOLATED CASES OF SEVERE
ACTIVITY ARE STILL POSSIBLE. AFTER A FEW LINGERING SHOWERS ON
MONDAY, LOOK FOR A BRIEF RESPITE ON TUESDAY BEFORE THE NEXT COLD
FRONT DROPS SOUTHWARD THROUGH MIDDLE TENNESSEE WEDNESDAY AND
THURSDAY. GIVEN THAT THE UPPER FLOW ACROSS THE REGION WILL REMAIN
EITHER CYCLONIC OR ZONAL, WARM ADVECTION WILL BE HARD TO COME BY,
AND SO TEMPERATURES DURING THE NEXT 7 DAYS WILL REMAIN AT OR BELOW
NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  67  43  72 /  50  40  10  10
CLARKSVILLE    57  66  41  71 /  50  40  05  10
CROSSVILLE     58  62  42  63 /  50  60  20  10
COLUMBIA       59  68  43  73 /  60  30  10  10
LAWRENCEBURG   57  67  43  72 /  60  20  10  10
WAVERLY        57  68  42  72 /  60  30  05  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

ROSE
Hazardous weather outlook, Apr 19, 5:27 AM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
527 AM CDT SUN APR 19 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-201030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
527 AM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE SUNDAY AFTERNOON INTO SUNDAY NIGHT. AFTER WIDESPREAD
RAIN SUNDAY MORNING...ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND AGAIN
SUNDAY NIGHT. A FEW STORMS MAY BE STRONG TO SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND
TONIGHT.

SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER

TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/NWS NASHVILLE

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

In the hours before

Special weather statement, Apr 19, 11:05 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1105 AM CDT SUN APR 19 2015

TNZ009-191645-
MACON-
1105 AM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY...

AT 1102 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORMS NEAR HARTSVILLE...MOVING NORTHEAST
AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LAFAYETTE AND RED BOILING SPRING.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3664 8608 3662 8579 3651 8581 3643 8604
      3647 8619 3648 8619 3649 8623 3664 8610

07
Special weather statement, Apr 19, 2:51 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT SUN APR 19 2015

TNZ025-057-059-060-192015-
DICKSON-HICKMAN-MAURY-WILLIAMSON-
251 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...MAURY AND
WILLIAMSON COUNTIES...

AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IN THE PATH INCLUDE CENTERVILLE...PRIMM SPRINGS...
LYLES...BON AQUA AND FAIRVIEW.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3609 8717 3605 8718 3605 8712 3592 8696
      3571 8738 3583 8749 3615 8724

11
Special weather statement, Apr 19, 3:07 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT SUN APR 19 2015

TNZ026-027-059-192030-
CHEATHAM-DAVIDSON-WILLIAMSON-
307 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...

AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PEGRAM...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE NATCHEZ TRACE AT HIGHWAY 96...
KINGSTON SPRINGS...PEGRAM...BELLEVUE...FOREST HILLS...BELLE MEADE...
BELLS BEND...BERRY HILL...BEAMAN PARK...NASHVILLE AND WHITES CREEK.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3606 8657 3594 8703 3610 8717 3637 8699
      3637 8698 3638 8695 3639 8689

11
Special weather statement, Apr 19, 3:45 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT SUN APR 19 2015

TNZ028>030-192115-
SMITH-TROUSDALE-WILSON-
345 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...TROUSDALE AND WILSON
COUNTIES...

AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WATERTOWN...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE TUCKERS CROSSROADS...SOUTH
CARTHAGE...CARTHAGE...DIXON SPRINGS AND PLEASANT SHADE.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3643 8601 3643 8598 3633 8584 3629 8585
      3628 8584 3627 8584 3614 8616 3623 8623
      3644 8605

11
Local storm report, Apr 19, 3:54 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
04/19/2015                   DAVIDSON           TN   TWITTER

            TREE BLOCKING PENNINGTON BEND ROAD NEAR GRACE CHURCH

&&

EVENT NUMBER OHX1500489

MROSE
Special weather statement, Apr 19, 4:23 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT SUN APR 19 2015

TNZ009-010-030-031-192200-
CLAY-JACKSON-MACON-SMITH-
423 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON AND SMITH
COUNTIES...

AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR RED BOILING SPRINGS...MOVING NORTHEAST AT
40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE WHITLEYVILLE...BOLES...MOSS AND
CELINA.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3661 8536 3630 8581 3643 8597 3663 8572
      3662 8548 3663 8538

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:57 AM CDTSpecial Weather StatementOHXWilson33 min
Apr 19, 11:05 AM CDTSpecial Weather StatementOHXMacon40 min
Apr 19, 2:51 PM CDTSpecial Weather StatementOHXHickman24 min
Apr 19, 3:07 PM CDTSpecial Weather StatementOHXDavidson23 min
Apr 19, 3:33 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson42 min
Apr 19, 3:45 PM CDTSpecial Weather StatementOHXSmith30 min
Apr 19, 4:23 PM CDTSpecial Weather StatementOHXClay37 min
Apr 19, 4:29 PM CDTSevere Thunderstorm WarningOHXRutherford, Smith, Trousdale, Wilson31 min
Apr 19, 4:34 PM CDTSpecial Weather StatementOHXCoffee, Warren41 min
Apr 19, 5:04 PM CDTSpecial Weather StatementOHXPutnam26 min
Apr 19, 5:20 PM CDTSevere Thunderstorm WarningOHXGrundy, Warren25 min
Apr 19, 5:34 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren26 min
Apr 19, 6:53 PM CDTSpecial Weather StatementOHXHouston, Stewart37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.